I have Hypothyroidism since I was 16 (I am 29 now) and have been taking Synthroid ever since. My prescribed dose has been 100mg a day; however, recently, I am feeling like this is not working. I am tired and sleepy all the time. I tried taking 200mg daily instead and I have more energy and feel completely fine. I went to the doctor and had blood work done before increasing the dose (by myself, not doctor prescribed) and apparently everything is fine but I can't believe it as I don't function if I only take 100mg.
is it bad that I am taking a higher dose even if I feel better and function normally?
Do not do this on your own! Its very dangerous! You need to do it under doctors recommendations only! My Endocrinologist changes my dose with small increments and it take at least 6 weeks to work properly with the change. Your playing with fire! Talk to your Endocrinologist and tell her what you did so she can explain to you how it works. Take care
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.